Get E-Book on COVID-19

Q. Can tablet Percocet cause seizures?

Answered by
Dr. Deepika Gorthy
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 03, 2015 and last reviewed on: Jan 22, 2019

Hello doctor,

Can tablet Percocet cause seizures when taken in proper dose for pain? Will the seizures occur while I am sleeping?

Dr. Deepika Gorthy

Family Physician Microbiology
#

Hello,

Welcome to icliniq.com.

Percocet is a tablet with a combination of two medications namely Acetaminophen and Oxycodone. This drug is commonly prescribed for the relief of moderate to severe pain. It is advisable to use this medication only in the prescribed dosage and for the prescribed time.

The most common side effects of Percocet are:

  1. Constipation.
  2. Nausea.
  3. Vomiting.
  4. Sleepiness.
  5. Dizziness.
  6. Headache.
  7. Dry mouth.
  8. Blurred vision.

However, there are a few other rare side effects like (in such cases, it is advisable to visit the doctor immediately)

  1. Difficulty in breathing.
  2. Low blood pressure (dizziness/lightheadedness).
  3. Seizures (very rare)- not many reported cases.
  4. Hypertonia or muscle contraction/stiffness.

A typical seizure would be something like this: A period of unconsciousness with uncontrolled contraction and relaxation of your muscles (often all of them) along with involuntary or unconscious passage of urine and stools and may also be associated with vomiting and often associated with tongue biting. One who has suffered the episode will usually have no recollection of the event. Once the person gains consciousness, he/she feels exhausted and only a witness could provide the observation of the symptoms. There may also be injuries over the body.If a seizure occurs during sleep, then it could be life threatening as the vomitus may be aspirated into the air passage (trachea and lungs) and may cause difficulty in breathing. However, if you have observed any such symptoms, it is advisable to visit your treating doctor and get your medication reviewed.If you are sure that it is a seizure that you had, then it would be a good idea to stop the medication right away and also get a complete evaluation by your doctor to identify the cause of the seizure.


Was this answer helpful?

 | 

Related Questions:
Are Absence Seizures Absolutely Risky?
How can seizure and anxiety occured after surgery for brain hemorrhage be stopped?
Is sudden seizure common in elderly people?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.